Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 28, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 8, 2020, 4:43 PM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 4:43 PM CDT (21:43 UTC)
- Expired
- Apr 8, 2020, 5:05 PM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:54 PM CDT | TSTM WND GST 60 | 4 Ne Burton, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
340
WUUS53 KLSX 082143
SVRLSX
ILC001-009-149-082230-
/O.NEW.KLSX.SV.W.0028.200408T2143Z-200408T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
443 PM CDT Wed Apr 8 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northeastern Pike County in west central Illinois...
Southeastern Adams County in west central Illinois...
Brown County in west central Illinois...
* Until 530 PM CDT.
* At 443 PM CDT, a severe thunderstorm was located over Quincy
Regional Airport, moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Reported at Quincy Regional Airport.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Quincy Regional Airport, Mount Sterling, Camp Point, Clayton,
Buckhorn, Adams, La Grange, Burton, Liberty, Versailles,
Chambersburg, Coatsburg, Mound Station, Columbus, Ripley, Paloma,
Fowler, Kellerville and Coopertown.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4003 9065 4002 9063 4003 9061 4002 9061
4001 9062 4000 9060 3998 9060 3999 9052
3997 9051 3995 9053 3992 9054 3988 9058
3986 9058 3983 9057 3978 9060 3988 9130
4005 9127
TIME...MOT...LOC 2143Z 275DEG 35KT 3994 9114
HAIL...0.75IN
WIND...60MPH
$$
Carney1 follow-up statement
178
WWUS53 KLSX 082205
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
505 PM CDT Wed Apr 8 2020
ILC001-009-149-082215-
/O.CAN.KLSX.SV.W.0028.000000T0000Z-200408T2230Z/
Pike IL-Adams IL-Brown IL-
505 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIKE...
SOUTHEASTERN ADAMS AND BROWN COUNTIES IN WEST CENTRAL ILLINOIS IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Illinois.
LAT...LON 4003 9065 4002 9063 4003 9061 4002 9061
4001 9062 4000 9060 3998 9060 3999 9052
3997 9051 3995 9053 3992 9054 3988 9058
3986 9058 3983 9057 3978 9060 3988 9130
4005 9127
TIME...MOT...LOC 2202Z 275DEG 35KT 3992 9085
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:28 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 8, 3:28 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 328 PM CDT Wed Apr 8 2020 .SHORT TERM... (Through Late Thursday Night) Issued at 324 PM CDT Wed Apr 8 2020 Surface low currently over northeast Missouri will track to the east southeast through the afternoon and into tonight, dragging a strong cold front south across the forecast area. Storms beginning to develop especially near frontal boundary across northern Missouri. With MU CAPES around 3000 J/kg, steep ML lapse rates and effective bulk shear around 45 kts, initially expect a large hail event as discrete convection fires up. Then as front slides south, will see activity congeal into a line of convection with the severe threat transitioning to more of a severe wind event for eastern and southern portions of forecast area. As for any tornado threat, it will be isolated as low level shear and storm relative helicity are marginal at best. Storms are expected to develop any minute now over northeast MO and west central IL, then move into the St. Louis metro area between 4 pm and 8 pm, and then into southern portions of forecast area between 7 pm and 10 pm. South to southwest winds will pickup ahead of front and veer to the northwest to north behind it. Will see gusts up to 30 to 35 mph at times, before diminishing late tonight. Once system exits region, much colder and drier air will make it's way in with lows tonight in the upper 30s to mid 40s. On Thursday, despite full sunshine, cold northwest winds will pickup with gusts near 35 mph at times, so temperatures will struggle to rise with highs only in the low 50s to low 60s, almost 10 degrees below normal for this time of year. Thursday night will be the coldest night with lows in the upper 20s to mid 30s. Will need to issue a freeze/frost headline for portions of the forecast area, but will let later forecast shifts handle this. Byrd .LONG TERM... (Friday through Next Wednesday) Issued at 324 PM CDT Wed Apr 8 2020 Surface ridge will be overhead on Friday with slightly warmer conditions under sunny skies. Highs will be in the 50s. By Friday night, surface ridge will begin to slide off to the east as next system approaches the region. In the meantime, upper level closed low over the southwestern U.S. will begin to lift out towards forecast area. Will see increasing chances of rain towards daybreak on Saturday, with best chances late Saturday night through Sunday. Unseasonably cold air will return to the region Sunday night after the system exits the region and winds pickup from the northwest. Beyond that, extended models have differing solutions on additional rain chances for the remainder of the forecast period. It does look like we will have a prolonged period of well below normal temperatures through at least next Wednesday. Byrd && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 138 PM CDT Wed Apr 8 2020 Main issue with the TAFs will be the storms that are expected to develop ahead of a strong cold front between 20z and 01z Thursday. Will see MVFR conditions with onset of activity. Otherwise, VFR flight conditions expected for remainder of forecast period. Winds will pickup just ahead of front and veer to the northwest then north with gusts up to 30 kts at times, before diminishing after 06z Thursday. Clouds will clear out tonight. Then on Thursday winds will pickup from the northwest once again with gusts near 25 kts at times. Byrd && .CLIMATE... Issued at 837 PM CDT Tue Apr 7 2020 Record max temps for Wednesday, April 8th, 2020: Saint Louis (KSTL)...89/1890 Columbia (KCOU)......86/2001 Quincy (KUIN)........84/2001 && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 44 57 34 55 / 100 0 0 0 Quincy 38 53 29 52 / 5 5 0 0 Columbia 41 56 31 54 / 20 0 0 0 Jefferson City 43 58 31 56 / 40 0 0 0 Salem 43 56 33 53 / 100 5 0 0 Farmington 43 60 32 56 / 100 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 8, 3:41 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 341 PM CDT Wed Apr 8 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 341 PM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through this evening with severe storms likely, particularly across eastern Missouri and west central/southwest Illinois. Some storms will be capable of producing very large hail, damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Saturday night through Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, Apr 8, 4:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
434 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL QUINCY 39.93N 91.39W
04/08/2020 E0.25 INCH ADAMS IL PUBLIC
&&Local storm report, Apr 8, 4:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
435 PM CDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL FESTUS 38.22N 90.41W
04/08/2020 E0.25 INCH JEFFERSON MO PUBLIC
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:52 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 24 min |
| Apr 8, 5:24 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 36 min |
| Apr 8, 6:17 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 43 min |
| Apr 8, 6:47 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Macoupin, Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.